Has anyone taken Neurontin? My pm gave me an RX last time I was in and I was a little apprehensive about taking it before my trip since I've had bad experiences in the past starting and switching meds. I did try it shortly before I left and had a really weird episode of complete loss of bladder control (thank God I was at home!!) It was VERY strange. I didn't even know anything had happened...my pants were just wet all of a sudden. I have no idea if it was that medication or not, but it had never happened to me before and that was the only thing that I had taken that was different. So I discontinued and decided to try again when I got back.
Anyhow, I'm a little apprehensive about starting ANOTHER med. I am on SO many already. I understand that Neurontin is a mood stabilizer by structure, and I am already on two of those - Lamictol for Bi-polar and Topomax (topamax) for Migraines. So I don't understand why I have to be on yet ANOTHER pill. I'm already a walking pharmacy as it is. :(
So has it helped anyone? I've read online that some people take it for migranes (migraines). If so, perhaps I could go off of the Topomax (topamax) and take this instead rather than add it. I realize this is a conversation for the doctor, which I intend to have next week when I go in. Just wondering if anyone here has any experience with it and if it has helped you...
Neurontin is a nerve blocker to help w/neuropathy pain. I have been on it about 6 months for fibro. It seems to help a little with some of the pain sensations I get, not so much with the others, and it never seems to lower my pain level more than a few numbers on the scale. I was up to taking 300mg 3x per day but most days now I only take it at night, unless I'm having a lot of trouble with the tingly, shocky kind of pain.
It makes a lot of people sleepy, but it seems NOTHING really makes me sleepy - even sleep meds :-(. However it does make me extremely stupid! When I take it during the day, I can't remember what I'm doing, where I'm going, what I'm saying or the words to say it! Other than that, I haven't really experienced any side effects.
I'm on gabapentin, which is the generic for Neurontin. I was just raised from one 300mg tablet to 3 - 300 mg tablets a day. I'm doing it slowly and I'm just taking 2 as of now. So far it's working quite well on my sciatic and leg nerve pain that I have had since my Total Hip Implant that I had on September 8, 2010. I've only had the pills since November so I'm still new to it. I understand that MANY people have had some pretty difficult side-effects so I'm taking it SLOWLY and watching for ANYTHING that might come up.
If you were having difficulties BEFORE you left then you might want to check with your Doctor. How many days were you taking it and what was your dosage a day? Also, what mg are your pills?
You DEFINITELY did the correct thing in stopping it BEFORE you left on your trip!!
I'll be looking for your update...........Mama Sherry
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.